MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804275-18
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed, moderately calcified and moderately tortuous vessel in the mid left anterior descending (mlad) artery.Dilatation of the mlad and intravascular ultrasound (ivus) was performed.An asahi sion blue guide wire was inserted into the distal tip of the 2.75x18mm xience skypoint stent delivery system (sds) and the sds was advanced, however, resistance was felt with the guide wire.A blood clot was noted on the guide wire prior to use of the sds and while the sds was advanced over the guide wire, the blood clot was also advanced together with the sds.The sds was advanced with the resistance noted, however, the sds was stuck in front of the y-connector.The sds was attempted to be removed with not much force once to wipe the blood clot off but the distal tip of the sds got separated during removal.The sds was removed from the guide wire and the broken distal tip that remained on the guide wire was also removed by simply withdrawing.A same size non-abbott stent was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported tip separation was confirmed.The reported difficulty to advance and difficulty to remove could not be confirmed due to the condition the device was received for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties appear to be related to operational context of the procedure as it is likely the device interacted with the guide wire in combination with the reported blood clot during advancement causing the reported difficulty to advance.The device was then removed; however, continued interaction with the guide wire and/or reported blood clot caused difficulty removing resulting in the reported tip separation.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6: medical device problem code 2017/excessive force and against resistance removed.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13793222
Report Number2024168-2022-02729
Device Sequence Number3906829
Product Code NIQ
UDI-Device Identifier08717648233166
UDI-Public08717648233166
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2023
Device Model Number1804275-18
Device Catalogue Number1804275-18
Device Lot Number0090441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SION BLUE.
Patient SexUnknown